Anxiety Community
2.5 or 5mg of Paxil...would it work?
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

2.5 or 5mg of Paxil...would it work?

I have had anxiety, panic, intrusive thoughts. agoraphobia and some OCD for about 18 months now (PTSD due to an accident) although I have much much improved from when this all started. I tried Lexapro for 3 days about a year ago and it made me soooo sick...never again. I do take xanax ,25mg occaionally if I have to go somewhere not in my comfort zone.

I am going on a trip (alone) in July and am a bit worried about myself and how I will be, I do have a prescription for Paxil in the cupboard and was going to start taking it at a low dose say 25mg or 5mg  (pills are 10mg). I think I have just got in the habit of thinking the things I think, fear, negative thoughts and if I could reprogram my brain I would be great. I am scared to death of these pills though...the Lexapro for me was terrible, headaches, vomiting whoa.

The more I do things and test myself the better I am but it's a chore. i don't want to think everytime I get in the car, well, can i make it here, i just want to go like I used to.
Related Discussions
9 Comments Post a Comment
Blank
1291268_tn?1274814522
Talk to your doctor and get his recommendations and dosage information before starting any meds...!  Put a plan together with his guidance.
Anti-depressants may very help you with what you are going thru but let the doc regulate your meds and continue regular visits while starting on any new meds.
let us know how you make out.  Good luck
Blank
Avatar_m_tn
Just happen to have a prescription for Paxil in your closet?  Strong drug to just have hanging around.  Any antiD can make you sick in the beginning, so it can happen with Paxil, too.  Depends on the person.  Lexapro is known for having a lot fewer side effects than Paxil, so you might be sensitive to them.  One problem with ssris is that serotonin isn't just for mood, it actually plays an even larger role in digestion, so many people get nauseous in the beginning.  It takes four to six weeks usually for an antiD to kick in, and the dosage you're thinking of taking for the Paxil is very low.  Time to talk to your psychiatrist about a plan, and time to get into therapy.  And research these meds; they are not interchangeable as to how they affect people.  
Blank
968908_tn?1274874715
I think it would be a good idea if your scared of taking a whole 10mg tablet to start off on a much lower dose.  Then if by any chance you do start to suffer side effects they wont be as bad as on a higher dose.  This will also give your body time to slowly adjust to the med, which may benefit you both mentally and physcially.  

You should inform your doc of what you intend to do though, so he/she can monitor you and know exactly whats going on.  But all in all i think its a pretty good idea, maybe stay on a dose of 2.5mg for a week then move up to 5mg for another week and then 7.5mg for another week and so on until your feeling alot better.  It cant hurt can it to try and sometimes doing your way will encourage you to stick it out.

Good-luck x
Blank
Avatar_n_tn
I was prescribed the medication a while a go and never took them.....and FYI I have many pills in my cupboard that I have not taken in case you don't know this drugs are bad for you.

...and to the others...consult your doctor..If I listened to doctors I would be addicted to Xanax by now 1 pill four times a day, I take 1/2 pill 'as needed' about 3 xpers month......most of these doctors are criminals you have to use 'your own head' when figuring things out.
I am going to try 1/2 dose for a few weeks and see how I do, if it doesn't agree with me, I'll quit it......
Blank
Avatar_m_tn
I agree with you -- that's why the hint to research these meds first.  Research the Paxil and see if that's the one you want, is what I meant.  'nuff said.  
Blank
Avatar_n_tn
I took 1/2 a pill last night 5mg and felt pretty calm today but kind of foggy...later in the day my tummy got very funny and I just felt awful, depressed.....I guess these pills aren't for me maybe I'll try buspar?
Blank
968908_tn?1274874715
WOW.....i dont know why your jumping down our throats, i thought my advice was very helpful and very affectionate and understanding and this is the response you get for trying your best to help someone who cried out for some advice.  

You have to understand if this is your reaction to us and next time your having an emergency no one will respond to you.  At the end of the day we are not doctors and any adive given should always be followed by visit your doctor or consult your doctor, simply because my dear if we didnt say that and you took someones advice literally we dont know it could harm you and this is the last thing we want..... so get off your high horse and try to see our advise for what it is, being caring, being supportive and mostly being there for you in your time of need.  
Blank
Avatar_f_tn
Try to give this med more time. One day just is'nt long enough to say a med is or is not for you. 5mgs is a pretty low dose for this med. The usual starting dose is 20 mgs. That's what I started on and felt so much better with in a week or so. Of course we're all different and you never know how your going to respond to a med unless you give it a real chance. This med is an antidepressant and needs to build up in your system. You can't take it occasionally. With any of these meds, your probably going to have some side effects at first, like some nausea, tiredness, dry mouth and dizziness. I do hope you get things figured out and find what works for you.  Remar
Blank
7601757_tn?1392486187
Smart man!

All doctors are legal drug pushers. I got on paxil about 6 mos ago for anxiety (5mg a day) and yes it works wonders, but I hate that I'm addicted to it now and shutter at what it may be doing to my body. I hate hate hate it! I've tried to ween myself off of it several times but cannot. My advice, drink chamomile tea untill your di*k falls off! Do not get started on this med! Please take it from me, once your on it, its a nightmare trying to get off of it.

Good luck my friend
Blank
Post a Comment
To
Recent Activity
1302038_tn?1414004539
Blank
TinaR10 commented on Shannon79's status
16 mins ago
701000_tn?1231964233
Blank
1113 commented on Tramadol & Ultram...
56 mins ago
Avatar_m_tn
Blank
ashler1977 commented on Salivary gland disord...
1 hr ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
ThePinkFloyd
Avatar_f_tn
Blank
remar
st. louis, MO
Anxiety Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
ThePinkFloyd
Avatar_f_tn
Blank
remar
st. louis, MO